Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
spmurph

Accutane and Antidepressants

I have been battling with mild depression, more like anxiety than anything, since I've been on accutane (about 6 months). I am clear with some red marks with an increased appearance of old scars, however I am constantly worried that I am going to a new breakout. Everytime I walk past a mirror I have to thoroughly check my face and if I see the littlest red mark I think it is going to turn into a cyst. It's really had an effect on my social life, as I do not go out as much.

I do not think about it that much when I can manage to keep myself busy (at work or home reading or playing video games) but I must look in the mirror at least 15-20 times a day.

Anyone experience similar effects? Try antidepressants? Results?

PS--I have no history of depression or anxiety.

Share this post


Link to post
Share on other sites

Are you almost off the medication ? I think a lot of people deal with the idea of their acne coming back as years of dealing with problematic skin can leave anyone a bit traumatized. For the time being I would not worry and just ride it out till you are off the medication. I am sure the anxiety/ocd tendencies will cease once you have stopped.

Share this post


Link to post
Share on other sites

Well... tough situation, U don't wanna tell ne1 about this coz it may end up getting u off accutane unless ur about to finish ne-way. Its understandable the fear its gonna come back (if this is ur first course it may very well come back so have a 2nd in mind!), but if ur clear now, r u happy with ur skin?

R u still unhappy with ur skin or is it anxiety about breaking out? If its the latter then I have to admit I don't understand that that would affect ur social life.

I'm in no way knowlegdable about psychology but maybe its a form of OCD?

Share this post


Link to post
Share on other sites

I've tried OTCs but the costs can add upp and they seem not to be that effective. Perscription meds would prob be cheaper and more effective, no?

I am a lot happier that my skin is clear but I just want to stop obsessing over it.

Share this post


Link to post
Share on other sites
I've tried OTCs but the costs can add upp and they seem not to be that effective. Perscription meds would prob be cheaper and more effective, no?

I am a lot happier that my skin is clear but I just want to stop obsessing over it.

Share this post


Link to post
Share on other sites
start lifting weights, its really good for your brain and for your mood, make sure they are really heavy.

Share this post


Link to post
Share on other sites

you dont have to lift weights or go heavy to get endorphins going and everyone should do a little exercise but exercise is well known to help with depression. Like i say it helps with endorphin release but also a distraction. You dont want to shift the focus from your face to your body though.

I have had anxiety and its all consuming it doesn't matter how much you tell yourself its stupid, it really does take over. It can stem from a real problem or be a culmination, or you can be worrying about something completely different that you haven't admitted to yourself or under stress and it just comes out in this way. Does this make sense? Do you have a good friend or relative you could talk to and maybe get some release (or keeping a diary?). I am not saying this a cure, its just an approach to releasing stress and anxiety. Its not healthy inside when it comes out in a way that makes you unhappy iyswim?

Share this post


Link to post
Share on other sites

Well exercise just really gets the mood up. Right now I'm on holidays from uni (thank god, my face is crap right now), and I'm not really visiting mates or doing anything except waking up, eating, going to work and my constant soccer practice.

Much to my surprise I've gotten really lethargic since starting accutane (I dont remember it from first course), but everytime I go out to practice for 2-4 hours I feel just really good the whole time.

Share this post


Link to post
Share on other sites

Pimpin noodle.. I was also into lifting weights alot, and I just dont have the energy on tane... I was very dedicated and its not a matter of that... just feeling weaker every time... I go swimming 3 times a week as atleast it cames me in shape so I wont lose muscle and it works the upper body alot (in fact whole body) as opposed to other forms of cardio. You definately need some form of exercise, otherwise you may feel way too sluggish.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×